Call 0333 016 3030 or make an enquiry today!

Abnormal Period

Home » Topics » Surgical Journey » Health & Exercise » Abnormal Period

Welcome to our online community

Take a look around and read through the conversations our members are having.

If you would like to participate, it is easy to join the Streamline Surgical family: simply click here to register.

Once you are a member of our online family, you can talk about whatever you want, from considering weight loss surgery to life post surgery. Simply browse the conversations to join one or start your own if you prefer.

Viewing 15 posts - 1 through 15 (of 17 total)
  • Author
    Posts
  • #31015
    Thais
    Member

    Hi all,
    I need a bit of advice, since having my bypass,three months ago, I’m having very long and awfully heavy periods that leaves me really drained of energy and not being able to exercise because it feels that I’m going to pass out, I talked to the nurse and also to my GP and they both said that this is due to the hormones change as I’m losing so much weight so fast and not to worry but it really worries me. This time I’ve been on my period for 13 days and is not just a little bit is as strong as the first day I’m quite scare and worry that I’m not being taken seriously and is going to be a much worst problem when they decided to do something. Please a need a bit of reassurance and I’d like to know is someone else has had a similar experience. :drama:

    Thanks;
    Thais.

    #46943
    hazelann70
    Member

    Thanks for posting that cos when I was reading it I remembered I’d forgotten to have my depot and B12 yesterday!!

    Anyway, I am now on Depot to regulate my periods as they were similar to what you’re experiencing. Can’t really say it was down to anything really but now I love it cos I’ve not had one in over 2 years now! I was having a period for 5 days, then a couple of days off and then it would start again. Sometimes it would be really heavy, sometimes it was just a nuicence and be spotting. Basically a pain in the arse. Hope that helps.

    #46937
    Doodah
    Keymaster

    It is hormonal. Oestrogen (sp) is laid down in a womans fat cells so when they are awakened again it prompts heavy periods. It will settle down of it’s own accord eventually but in the meantime there are many mdeications that can be precribed to lighten them. Hazel’s answer is perfect – remember your iron and B12 (and calcium) too.

    Doodah x

    #46951
    Thais
    Member

    Thanks girls for you answers, is good to know that I’m not alone on this;
    at the moment I’m only taking centrum and nothing else, although the dietitian said I should try more more milk to keep with the calcium, but at the moment I don’t see to be able to fit more milk on my diet, do you think I should go back to my GP and ask for calcium, iron and B12 supplements??

    Thais XX

    #46944
    hazelann70
    Member

    Most definately. I take Calcichew twice a day and have a B12 shot every 12 weeks with my depot. I also take antacid fast tabs as I’ve not been told to stop taking them lol

    #46938
    Doodah
    Keymaster

    What Hazel said!!!

    #46947
    Nettie
    Member

    Thanks for this post, I had an abnprmally heavy period 4 months after my band and I’m having another one now, it’s great to know that it’s not just a coincidence, fantastic advice as always on here.

    Nettie xx

    #46939
    Doodah
    Keymaster

    It’s often you giving the fantastic advice Nettie so it’s good to hear that you have found some too 😉

    I do LOVE this place.

    Doodah x

    #46949
    hides
    Member

    Thanks ladies for this post….( 7 months band ) . And i’ve not had a period for 7 years…. But i’ve had 2 since my band was fitted. Thought i was going mad, will now look into more as i’ve got the nurse tomorrow.

    Heidi

    #46948
    Nettie
    Member

    Excellent thread that has helped many by the sound of it, it really is the best forum this one

    Nettie xx

    #46940
    Doodah
    Keymaster

    Although I am entirely biased, I agree with you Nettie ;-))

    Doodah x

    #46952
    Thais
    Member

    Hi again girls, I’ve been today to see my GP asking for those supplements, but she wouldn’t give me any, she said she don’t know which ones I should take and that the clinic haven’t wrote to her to advise on that, I’m thinking she don’t know how to deal with me after my bypass and she is not confident to give me anything; although I told her about my period, which by the way still on after more than three weeks, only two days break in the middle, and now back again like the first day. I am beginning to feel very isolated and I don’t know who to turn to for help, also my hair is falling like there is not tomorrow and even though I was expecting it still a big shock together with the heavy period and lack of energy….
    Any advice on what to do now?? can I get those supplements from the pharmacy without prescription??

    #46945
    hazelann70
    Member

    I was told to take Centrum Advance if that’s any help. You can get them over the counter but if you get free scripts then it’s worth it. I can’t believe the hospital hasn’t written to your GP to tell him what they want you to be on though. It’s worth giving them a call to see if they can write to him/her as it appears your Dr is rather un-educated! Re your periods – mine were exactly the same but before I had the bypass. I went onto Depot and haven’t had one since. Well worth it if you don’t want any more kids. The hair falling out thing is quite amazing. Mine is still falling out and I’m a year and a half out of bypass. When I hoover the carpet I can gather enough to make a nest out of. My hair is still very thick and so I do wonder where it all comes from at times. Nothing to worry about though. Protein I believe is the key to not losing hair but it doesn’t seem to have made much difference to me lol

    #46941
    Doodah
    Keymaster

    @Thais 23776 wrote:

    Hi again girls, I’ve been today to see my GP asking for those supplements, but she wouldn’t give me any, she said she don’t know which ones I should take and that the clinic haven’t wrote to her to advise on that, I’m thinking she don’t know how to deal with me after my bypass and she is not confident to give me anything; although I told her about my period, which by the way still on after more than three weeks, only two days break in the middle, and now back again like the first day. I am beginning to feel very isolated and I don’t know who to turn to for help, also my hair is falling like there is not tomorrow and even though I was expecting it still a big shock together with the heavy period and lack of energy….
    Any advice on what to do now?? can I get those supplements from the pharmacy without prescription??

    That is just not acceptable. Contact your hospital team and ask them to contact her with everything she will need to know to help you. I take Sanatogen Gold and calcium tablets. I have a pre-payment certificate and pay £10 per month for absolutely everything/anything I need. Sometimes you have to TELL your GP what you need and insist on having it. If you have the back up of your team, she can’t refuse.

    The hair thing is scary but it DOES get better I promise. It will get better a darned site quicker if you are taking the correct supplements!!

    Please let us know how you get on xx

    Doodah x

    #46950
    derlooker
    Participant

    Hi ladies,

    I have been reading your posts and been really grateful for the advice in them. I have been having really heavy periods too since a month after my operation – almost 6 months ago now. They were a bit of a shock as Pre op I thought I might be entering menopause as they were getting infrequent and light. But now without fail they are there every 28 days and pretty heavy. I read somewhere that very heavy ladies sometimes don’t have periods like very skinny anorexics as ovulation does not happen in the same way.

    I also have had lots of hair loss and it is scary but it seems to be slowing down now. I also take a vitamin e for hair skin and nails. As nails became very weak. I’m used to having long nails so this is a bit of a bummer.

    Lisa

Viewing 15 posts - 1 through 15 (of 17 total)
  • You must be logged in to reply to this topic.

Search Forums

Login

Recent Topics

Book your appointment
by clicking here

In the media